# SDR 2010FA0001181

- Difficulty date: July 3, 2010
- Submitted: November 16, 2010
- Operation: General aviation
- Aircraft: N6913S
- Make and model: Piper PA-28-236
- Aircraft time: 3,700 hours
- Engine: Lyc O540J3A5
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Condition: Chafed
- Location: Warning Switch
- Part time: 3 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

IMPROPER INSTALLATION OF THE STANDBY VACUUM SAFETY SWITCH AND ASSOCIATED WIRING CAUSING THEM TO FOUL.  THE PILOT SIDE CONTROL CHAINS, BEHIND THE PANEL, WHILE IN MANEUVERING FLIGHT.  THE SWITCH WAS INSTALLED APPROX 3 HOURS PRIOR TO THE INCIDENT FLIGHT.  ON THE FLIGHT PRIOR TO THE INCIDENT FLIGHT, NOTICED A VERY SLIGHT NOTCHINESS TO THE FORE/AFT CONTROL MOVEMENT AND APPLIED LUBRICANT TO THE CONTROL SHAFT.  ON THE INCIDENT FLIGHT, DURING CRUISE, NOTICED THAT THE NOTCHINESS HAD RETURNED AND BECAME WORSE AS ACFT ENTERED AND MANEUVERED IN THE PATTERN.  A DEFINITE "CATCH" WAS NOTED DURING FINAL APPROACH MANEUVERING, THE ROUND-OUT AND FLARE.  UPON LANDING, EXAMINED UNDER THE PANEL AND SAW THAT 1 OF THE WIRES TO THE SWITCH HAD BECOME CAUGHT IN THE PILOT SIDE AILERON CONTROL CHAIN AND SPROCKET AND WAS CUT.  ADDITIONALLY, THE SWITCH ITSELF WAS DAMAGED FROM CONTACT WITH THE CONTROL CHAINS.  A REPLACEMENT SWITCH WAS INSTALLED BY ANOTHER SHOP.
